Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 176, NWS Jackson, MS

May 31, 2015Scott County, Smith County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 31, 2015, 2:20 PM CDT for Scott County, Smith County, Mississippi. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2015, 2:20 PM CDT (19:20 UTC)
Expired
May 31, 2015, 2:56 PM CDT
In force
36 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Scott County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 36 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 2:31 PM CDTTSTM WND GST 45Morton, MSTREE DOWN ALONG HIGHWAY 481 NORTH OF MORTON. THIS IS LIKELY DUE TO THUNDERSTORM OUTFLOW. REPORT VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
223 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

980 
WUUS54 KJAN 311920
SVRJAN
MSC123-129-312030-
/O.NEW.KJAN.SV.W.0176.150531T1920Z-150531T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT SUN MAY 31 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCOTT COUNTY IN CENTRAL MISSISSIPPI...
  NORTHERN SMITH COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 330 PM CDT

* AT 220 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  PELAHATCHIE...OR NEAR MORTON...MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  BRANCH AROUND 230 PM CDT.
  MORTON AROUND 235 PM CDT.
  PULASKI AROUND 240 PM CDT.
  HILLSBORO AROUND 300 PM CDT.
  FOREST AROUND 305 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LAKE...
POLKVILLE AND SEBASTOPOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS 
ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3208 8973 3236 8973 3258 8978 3257 8932
      3207 8932
TIME...MOT...LOC 1920Z 260DEG 19KT 3232 8975 

HAIL...0.75IN
WIND...60MPH
 
$$

JC
1 follow-up statement
067 
WWUS54 KJAN 311956
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CDT SUN MAY 31 2015

MSC123-129-312006-
/O.CAN.KJAN.SV.W.0176.000000T0000Z-150531T2030Z/
SCOTT MS-SMITH MS-
256 PM CDT SUN MAY 31 2015

...THE SEVERE THUNDERSTORM WARNING FOR SCOTT AND NORTHERN SMITH
COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3208 8973 3236 8973 3258 8978 3257 8932
      3207 8932
TIME...MOT...LOC 1954Z 260DEG 19KT 3235 8954 

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 11:31 AM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, May 31, 11:31 AM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1131 AM CDT SUN MAY 31 2015

.DISCUSSION...A WEAK COLD FRONT WILL VERY SLOWLY TRY TO SLIDE EAST
INTO THE FORECAST AREA THROUGH THE COURSE OF TODAY...WHILE A
MID/UPPER LEVEL TROUGH IS NOW BEGINNING TO SWING INTO THE WESTERN
FRINGES OF THE LOWER MISSISSIPPI RIVER VALLEY.  AHEAD OF THESE
FEATURES...AN AREA OF SHOWERS...ALONG WITH AN EMBEDDED THUNDERSTORM
OR TWO...CONTINUES TO SLOWLY LIFT NORTHEAST AND OUT OF MY NORTHWEST
AND NORTH CENTRAL ZONES...WITH A FEW ISOLATED SHOWERS OCCASIONALLY
TRYING TO DEVELOP OVER NORTHEAST AND EAST CENTRAL MISSISSIPPI.

THE ENTIRE DAY WILL NOT BE A WASHOUT FOR MOST RESIDENTS ACROSS THE
ARKLAMISS.  HOWEVER AS THE DAY PROGRESSES...AFTERNOON HEATING
ENSUES...AND BOTH THE TROUGH AND FRONT DRIFT FURTHER EAST...SHOWERS
AND STORMS ARE FORECAST TO BECOME MORE NUMEROUS ACROSS THE
CWA...ESPECIALLY THE CENTRAL AND EASTERN PORTIONS.  THIS TIMING IS
MUCH LIKE THE PATTERN WE'VE OBSERVED WITH CONVECTION THE PAST FEW
DAYS.  HIGH-RES MODELS SUPPORT THIS SCENARIO AS WELL...WITH THE HRRR
APPEARING TO GIVE THE BEST REPRESENTATION OF WHAT'S CURRENTLY
UNFOLDING.

DESPITE THE COLD FRONT AND TROUGH IN CLOSER PROXIMIY TO THE CWA
TODAY...I BELIEVE YESTERDAY'S WIDESPREAD AND LONGER LIVED CONVECTION
WORKED OVER THE AIRMASS A BIT ACROSS MUCH OF THE CWA.  THIS IS
EVIDENT BY LESS IMPRESSIVE THERMAL PROFILES COMPARED TO YESTERDAY.
WHILE INSTABILITY CURRENTLY LOOKS MARGINAL TODAY AS A RESULT...THERE
IS THE PRESENCE OF SLIGHTLY BETTER WIND SHEAR TODAY COMPARED TO
YESTERDAY.  THIS COULD YEILD A FEW PULSE AND MARGINALLY SEVERE
STORMS...PRIMARILY ALONG AND EAST OF INTERSTATE 55...CAPABLE OF
PRODUCING WIND GUSTS TO 60 MPH...ALONG WITH SOME HAIL.  IN
ADDITION...WITH A CONTINUED MOIST AIRMASS...HEAVY RAINFALL COULD
ALSO RESULT IN SOME LOCALIZED FLASH FLOODING.  THIS WILL CERTAINLY
BE THE CASE FROM STORMS TRAINING OVER THE SAME LOCALES IN A SHORT
DURATION...OR IF STORMS MOVE OVER THE FEW AREAS THAT HAVE RECEIVED
MEASURABLE RAINFALL TOTALS BETWEEN 1-3 INCHES OVER THE PAST FEW DAYS.

CURRENT FORECASTED HIGH TEMPERATURES LOOK GOOD ACROSS MOST OF THE
CWA TODAY.  BECAUSE OF THE CLOUDS AND EARLIER RAINFALL OVER THE
DELTA THIS MORNING...I HAVE LOWERED HIGHS THERE A COUPLE OF DEGREES.
I'LL ALSO ADJUST REMAINING GRINDS TO BETTER FIT WITH CURRENT TRENDS
AND EXPECTATIONS FOR THE REMAINDER OF THE DAY. /19/

&&

.AVIATION...MVFR CEILINGS STILL REMAIN THIS MORNING BUT SHOULD
SCATTER OUT THROUGH THE MORNING HOURS. RAIN MOVING THROUGH WILL KEEP
THESE LOWER RESTRICTIONS IN PLACE AND ADDITIONAL STORMS WILL BRING
MORE WIDESPREAD MVFR CEILINGS TO TAF SITES THIS AFTERNOON.
OTHERWISE...VFR CONDITIONS SHOULD PREVAIL. SOME STORMS COULD CONTAIN
GUSTY WINDS AS WELL. AWAY FROM STORMS GENERALLY SOUTH TO SOUTHWEST
SURFACE WILL BE RATHER LIGHT. /28/

&&

.PREV DISCUSSION... /ISSUED 449 AM CDT SUN MAY 31 2015/

DISCUSSION...TODAY THROUGH MONDAY NIGHT...CURRENT WATER VAPOR LOOP
REVEALS AN UPPER TROUGH NOT TOO SHABBY FOR LAST-DAY-OF-MAY STANDARDS
SET TO MOVE INTO THE LOWER MS VALLEY TODAY. IN RESPONSE MODELS HAVE
SUBTLY INCREASED THEIR RESPECTIVE EXPECTATIONS OF SHEAR AND LIFT (AND
ALSO PRECIPITATION) ACROSS THE AREA OVER THE NEXT 24 HOURS. ALREADY
THIS LIFT JUXTAPOSED WITH MODEST NORTHWARD GULF MOISTURE TRANSPORT IS
BRINGING A LOOSE ORGANIZATION OF SHOWERS AND EMBEDDED THUNDERSTORMS
INTO THE ARKLAMISS DELTA AT THIS EARLY HOUR. NONE OF THE CURRENT
ACTIVITY LOOKS PARTICULARLY VIGOROUS...BUT THERE IS AT LEAST SOME
POTENTIAL IN MANY AREAS LATER TODAY FOR AFOREMENTIONED SHEAR AND
BUILDING INSTABILITY TO PRODUCE A FEW MARGINALLY SEVERE STORMS WITH
WIND GUSTS UP TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS. IN
ADDITION...DUAL POL RADAR PRECIPITATION ESTIMATES FROM THE PAST FEW
DAYS SHOWS LOCALIZED SPOTS HAVE RECEIVED 1 TO 3 INCHES OF RAIN. IF
ADDITIONAL LOCALIZED HEAVY RAIN POCKETS EXPECTED TODAY LINE UP WITH
THE AREAS DOUSED PRIOR THEN A FEW FLOODING ISSUES COULD MANIFEST.
BOTH A LIMITED SEVERE AND LIMITED FLOODING RISK WILL THEREFORE
MENTION IN THE HWO FOR TODAY.

MODELS ARE ONCE AGAIN HAVING A BIT OF TROUBLE FIGURING THE EXACT
DETAILS OF HOW FAR THIS INCOMING TROUGH AXIS WILL MAKE IT INTO THE
SOUTHEAST CONUS BEFORE STARTING TO CUT-OFF FROM THE NORTHERN STREAM
LATE MONDAY. THE ULTIMATE IMPLICATIONS OF THIS WILL PRIMARILY BE
TUESDAY AND THEREAFTER AND THUS HANDLED IN THE LONG RANGE PORTION OF
THE FORECAST. FOR THE SHORT TERM...CONFIDENCE REMAINS PRETTY HIGH
THAT DEEP MOISTURE TRANSPORT TONIGHT THROUGH MONDAY NIGHT WILL
INCREASINGLY GET SEQUESTERED INTO SOUTHEASTERN SECTIONS OF THE
CWA...ESPECIALLY AS A WEAK COLD FRONT DROPS SOUTHEAST INTO THE HEART
OF THE REGION. THERE IS STILL TOO MUCH UNCERTAINTY TO RULE OUT RAIN
CHANCES IN NORTHWESTERN SECTIONS OF THE FORECAST AREA TONIGHT INTO
MONDAY NIGHT ALTHOUGH CONFIDENCE IS RELATIVELY HIGH ANY LOCALLY
HEAVY RAIN OR STRONGER STORM ISSUES BEYOND EARLY THIS EVENING SHOULD
BE CONFINED ALONG AND SOUTHEAST OF THE NATCHEZ TRACE THROUGH THE
REMAINDER OF THE SHORT TERM. FOR NOW WE WILL HOLD OFF MENTIONING
ANYTHING IN THE HWO FOR MONDAY GIVEN COMBINATION OF MARGINAL
EVALUATED THREAT LEVELS AND PLACEMENT UNCERTAINTIES. /BB/

TUESDAY THROUGH SATURDAY...AS PREVIOUSLY DISCUSSED...THERE IS QUITE
A BIT OF UNCERTAINTY IN THE LONG RANGE FORECAST. AFTER RECENTLY
TRENDING TOWARD A PROGRESSIVE OPEN WAVE SOLUTION FOR MID TO LATE
WEEK...THE MODELS HAVE REVERSED THEIR TRENDS A BIT AND NOW LEAN
TOWARD A SLOWER AND MORE CUT-OFF SCENARIO WITH THE BASE OF THE
MID/UPPER LEVEL TROUGH. THIS SUGGESTS THAT AT LEAST SOME DIURNAL
SHOWER/TSTM ACTIVITY WILL CONTINUE EACH DAY FOR THE AREA PRIMARILY
SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR.

THE GEFS/GFS ARE SLOWEST WITH THE PATTERN AND FARTHEST WEST WITH THE
LOW CENTER...BUT EVEN SO...THE GREATEST MOISTURE TRANSPORT/LIFT IS
FORECAST TO SET UP EAST OF THE ARKLAMISS. THE ECWMF/ECENS ARE FARTHER
EAST AND WOULD SUGGEST DRIER AND WARMER WEATHER FOR THE FORECAST
AREA...BUT GIVEN A FAVORABLE UPPER LEVEL PATTERN FOR SHORTWAVE
ENERGY TO CUT OFF BETWEEN SUBTROPICAL HIGH CENTERS DISPLACED FROM THE
WESTERLIES...WOULD LEAN SOME TOWARD THE GEFS/GFS SOLUTIONS AT THIS
POINT.IN ANY CASE...INSTABILITY SHOULD BE MODEST AND NOT EXPECTING
MUCH POTENTIAL FOR STRONG TO SEVERE STORMS. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       84  66  82  62 /  73  35  42  28
MERIDIAN      85  65  82  62 /  66  46  57  39
VICKSBURG     82  66  82  61 /  63  28  36  18
HATTIESBURG   86  67  85  66 /  62  39  61  38
NATCHEZ       82  67  82  62 /  63  37  39  20
GREENVILLE    78  64  80  62 /  56  25  26  12
GREENWOOD     79  65  80  61 /  62  27  30  16

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

19/28
Hazardous weather outlook, May 31, 2:19 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
219 PM CDT SUN MAY 31 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036-
040>043-047-048-053-054-059>061-011315-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-
ISSAQUENA-SHARKEY-YAZOO-WARREN-HINDS-CLAIBORNE-COPIAH-JEFFERSON-
ADAMS-
219 PM CDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHWEST
MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

MSZ029>033-037>039-044>046-049>052-055>058-062>066-072>074-011315-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
LEAKE-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-
JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
219 PM CDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY...

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

FLOODING
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE LATE AFTERNOON
AND EARLY EVENING HOURS TODAY. THE MOST INTENSE STORMS WILL BE
CAPABLE OF PRODUCING 60 MPH WIND GUSTS AND HAIL. HEAVY RAINFALL
RATES RESULTING IN LOCALIZED FLASH FLOODING IS ALSO POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, May 31, 12:49 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1249 PM CDT SUN MAY 31 2015

MSZ043-049-050-311830-
SCOTT MS-MADISON MS-RANKIN MS-
1249 PM CDT SUN MAY 31 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SCOTT...
NORTHEASTERN RANKIN AND SOUTHEASTERN MADISON COUNTIES UNTIL 130 PM
CDT...

AT 1249 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER PISGAH...OR 12 MILES EAST OF MADISON...MOVING NORTHEAST AT 15
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LEESBURG AROUND 105 PM CDT.
  LUDLOW AND FARMHAVEN AROUND 130 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3233 8988 3247 9002 3268 8980 3262 8973
      3258 8973 3258 8968 3249 8957
TIME...MOT...LOC 1749Z 228DEG 14KT 3246 8989

JC
Special weather statement, May 31, 1:30 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
130 PM CDT SUN MAY 31 2015

MSZ043-311900-
MADISON MS-
130 PM CDT SUN MAY 31 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MADISON COUNTY
UNTIL 200 PM CDT...

AT 130 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER FARMHAVEN...OR 11 MILES EAST OF CANTON...MOVING NORTHEAST AT 15
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FARMHAVEN AROUND 135 PM CDT.
  CAMDEN AROUND 155 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3261 8976 3260 8978 3258 8979 3259 8979
      3259 8981 3266 8997 3288 8976 3264 8973
TIME...MOT...LOC 1830Z 228DEG 13KT 3265 8984

JC
Special weather statement, May 31, 1:32 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
132 PM CDT SUN MAY 31 2015

MSZ043-048-049-311915-
HINDS MS-MADISON MS-RANKIN MS-
132 PM CDT SUN MAY 31 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN...SOUTH CENTRAL
MADISON AND SOUTHEASTERN HINDS COUNTIES UNTIL 215 PM CDT...

AT 132 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER FLOWOOD...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  RIDGELAND AND FLOWOOD AROUND 140 PM CDT.
  BRANDON AROUND 150 PM CDT.
  FANNIN AROUND 210 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3213 9028 3239 9027 3250 8994 3219 8988
TIME...MOT...LOC 1832Z 248DEG 17KT 3230 9013

JC
Special weather statement, May 31, 1:50 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
150 PM CDT SUN MAY 31 2015

MSZ042-043-311915-
YAZOO MS-MADISON MS-
150 PM CDT SUN MAY 31 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MADISON AND EAST
CENTRAL YAZOO COUNTIES UNTIL 215 PM CDT...

AT 149 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER VAUGHAN...OR 14 MILES NORTH OF CANTON...MOVING NORTHEAST AT 10
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  VAUGHAN AROUND 155 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3289 8999 3274 8990 3272 9010 3286 9019
      3291 9006
TIME...MOT...LOC 1849Z 243DEG 9KT 3282 9007

JC
Special weather statement, May 31, 1:58 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
158 PM CDT SUN MAY 31 2015

MSZ043-049-311945-
MADISON MS-RANKIN MS-
158 PM CDT SUN MAY 31 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL RANKIN AND EASTERN
MADISON COUNTIES UNTIL 245 PM CDT...

AT 158 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CANTON TO NEAR
RIDGELAND...AND MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  CANTON AND SHARON AROUND 210 PM CDT.
  CAMDEN AROUND 225 PM CDT.
  FARMHAVEN AROUND 230 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3260 8978 3256 8978 3244 9006 3270 9003
      3288 8973 3264 8973
TIME...MOT...LOC 1858Z 220DEG 37KT 3259 9007 3241 9008

JC
Local storm report, May 31, 2:10 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
210 PM CDT SUN MAY 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     OAK VALE                31.44N 89.96W
05/30/2015                   LAWRENCE           MS   LAW ENFORCEMENT

            REPORT OF SOME TREES DOWN NEAR OAK VALE...ARM AND TOPEKA.

&&

DCOX

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:04 PM CDTSpecial Weather StatementJANLamar, Marion26 min
May 30, 7:06 PM CDTSpecial Weather StatementJANLamar24 min
May 30, 7:23 PM CDTSpecial Weather StatementJANSmith37 min
May 30, 7:45 PM CDTSpecial Weather StatementJANLamar30 min
May 31, 10:13 AM CDTRiver Flood WarningJANMadison, Yazoo5 days
May 31, 12:25 PM CDTSpecial Weather StatementJANClaiborne35 min
May 31, 12:43 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds28 min
May 31, 12:49 PM CDTSpecial Weather StatementJANScott41 min
May 31, 1:30 PM CDTSpecial Weather StatementJANMadison30 min
May 31, 1:32 PM CDTSpecial Weather StatementJANRankin43 min
May 31, 1:38 PM CDTSevere Thunderstorm WarningJANRankin67 min
May 31, 1:50 PM CDTSpecial Weather StatementJANMadison25 min
May 31, 1:58 PM CDTSpecial Weather StatementJANMadison47 min
May 31, 2:35 PM CDTSpecial Weather StatementJANAttala25 min
May 31, 2:41 PM CDTSpecial Weather StatementJANLeake34 min
May 31, 3:12 PM CDTSpecial Weather StatementJANSimpson33 min
May 31, 3:38 PM CDTSpecial Weather StatementJANWinston37 min
May 31, 4:07 PM CDTSpecial Weather StatementJANOktibbeha23 min
May 31, 4:20 PM CDTSpecial Weather StatementJANNeshoba, Winston25 min
May 31, 4:30 PM CDTSpecial Weather StatementJANJones30 min
May 31, 5:00 PM CDTSpecial Weather StatementJANJones30 min
May 31, 5:20 PM CDTSpecial Weather StatementJANClay25 min
May 31, 5:35 PM CDTSpecial Weather StatementJANNoxubee25 min
May 31, 5:56 PM CDTSpecial Weather StatementJANLowndes34 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.